DOI 10.4103/jfmpc.jfmpc_1850_23
Falling into complexity: A case of digitalis-induced fall, trauma, symptomatic bradycardia, and syncope.
Аннотация
Digoxin, a cardiac glycoside, functions by inhibiting the sodium potassium ATPase pump. It's crucial to note that digoxin has a very narrow therapeutic range. Its serum level vary due to changes in body weight, age, renal function, hepatic impairment and concomitant drug therapy. Chronic toxicity can lead to different types of arrrythmia,which span from heart blocks to ventricular tachycardia. This report present a case of an elderly male, where Digoxin toxicity resulted in syncope and mild traumatic brain injury. Initially upon patient's presentation ECG indicated myocardial infarction, subsequently bradycardia and complete heart block. The patient had a known history of chronic kidney disease and was prescribed 0.25mg of digoxin regularly without dose adjustment, which might have resulted in reduced digoxin elimination, leading to toxicity. Thus this case demonstrates a classic presentation of digoxin toxicity. Multiple risk factor such as old age, impaired renal function with continued digoxin treatment without dose adjustment was likely the cause of toxicity.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.